Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 215, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 29, 2001, 7:48 PM CDT for Shannon County, Missouri. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 29, 2001, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 29, 2001, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shannon County, MO
The radar
The St Louis radar (KLSX), 169 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:05 PM CDT | Hail 0.75 | Akers, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 300049 SVRSGF MOC203-300145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 748 PM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 845 PM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTH OF EMINENCE...OR 29 MILES EAST OF HOUSTON...MOVING NORTH AT 10 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SHANNON COUNTY. THE TOWNS OF ROUND SPRING AND AKERS ARE ALSO IN THE PATH OF THIS STORM. GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUKND LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3724 9165 3726 9117 3741 9119 3741 9165 DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:01 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 29, 3:01 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 301 PM CDT FRI JUN 29 2001 THINGS A BIT SLOWER TO GET GOING VERSUS THE THE PAST THREE DAYS...AT LEAST SO FAR. 12Z SOUNDING SHOWING 5H TEMPERATURES A COUPLE OF DEGREES WARMER THAN YESTERDAY. STILL...UPPER LOW CENTERED REMAINS OVER SOUTHERN MO...WITH ISOLATED TO WIDELY SCATTERED ACTIVITY POPPING UP. MODIFIED 12Z SOUNDING YIELDS CAPES OF 2000-2500 J/KG. SO ADDITIONAL DIURNAL ACTIVITY IS EXPECTED. PERSISTENT CONVECTION ALSO REMAINS IN PLACE FROM LAST NIGHT'S ACTIVITY ASSOCIATED WITH LEFT EXIT REGION OF 25H JET. THIS ACTIVITY HAS THROWN OFF SOME WEAK OUTFLOW BOUNDARIES INTO SW MO. AS WITH PAST DAYS...WILL CARRY AN EVENING RAIN CHANCE EVERYWHERE. MOST OF THE ACTIVITY SHOULD DIE OFF BY MIDNIGHT. MAIN FORECAST CHALLENGE WILL BE RAIN CHANCES OVER THE WEEKEND. ETA/AVN REMAIN SIMILAR IN SHEARING OUT UPPER LOW OVER MO WHILE DEVELOPING ANOTHER MIDLEVEL CIRCULATION OVER THE TX GULF COAST. WATER VAPOR SHOWING THIS SECOND CIRCULATION NICELY. AS A RESULT... WARMING MIDLEVEL TEMPERATURES SHOULD LESSEN RAIN CHANCE TOMORROW. WITH 5H HEIGHTS BUILDING INTO THE FORECAST AREA SATURDAY NIGHT AND SUNDAY...RAIN CHANCES SEEM NEAR NIL FOR LATE IN THE WEEKEND. COLD FRONT SINKS INTO NORTHERN MO ON SUNDAY...BUT BELIEVE ANY ACTIVITY WILL REMAIN WELL TO THE NORTH. IN THE EXTENDED...HEIGHTS BUILD OUT WEST AND NORTHWEST FLOW BECOMES ESTABLISHED OVER THE REGION. MRF PUSHES FRONT INTO SOUTHERN MO WEDNESDAY AND INTO NORTHERN AR ON THURSDAY. PROXIMITY OF FRONT COUPLE WITH NORTHWEST FLOW SPELL A CHANCE FOR RAIN WEDNESDAY AND THURSDAY. PRELIMINARY FORECAST ONLY: FCSTID = 26/DSA SGF 64 83 65 O86 / 50 30 30 10 JLN 65 85 67 88 / 50 30 30 10 UNO 64 82 64 84 / 50 30 30 10 VIH 64 83 64 84 / 50 30 20 10 .SGF... MO...NONE. KS...NONE.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:00 PM CDT | Flash Flood Warning | SGF | Stone | 4 hr |
| Jun 29, 7:43 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 62 min |
| Jun 30, 2:52 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 38 min |
| Jun 30, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 50 min |
| Jun 30, 5:17 PM CDT | Flash Flood Warning | SGF | Wright | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.